Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 13, NWS Charleston, SC
NWS Charleston, SC issued this river flood warning at Mar 26, 2013, 2:04 PM EDT for Evans County, Georgia. It took effect at Mar 26, 2013, 6:59 PM EDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2013, 2:04 PM EDT (18:04 UTC)
- In effect from
- Mar 26, 2013, 6:59 PM EDT
- Expired
- Mar 29, 2013, 11:05 PM EDT
- In force
- 3 days
- Issued by
- NWS Charleston, SC
- Flood severity
- Minor
County Evans County, GA
The radar
The Charleston,SC radar (KCLX), 97 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Canoochee River near Claxton (CNOG1). The gauge peaked at 11.49 ft at Mar 27, 2013, 2:00 AM EDT.
- Action stage
- 9.5 ft
- Minor stage
- 11 ft
- Moderate stage
- 13.5 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02203000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
832 WGUS42 KCHS 261804 FLWCHS BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 204 PM EDT TUE MAR 26 2013 GAC109-271804- /O.NEW.KCHS.FL.W.0013.130326T2259Z-130330T1200Z/ /CNOG1.1.ER.130326T2259Z.130327T1800Z.130330T0000Z.NO/ 204 PM EDT TUE MAR 26 2013 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLOOD WARNING FOR THE CANOOCHEE RIVER NEAR CLAXTON. * FROM THIS EVENING TO SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 1 PM TUESDAY THE STAGE WAS 10.4 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 11.8 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING. * AT 11.0 FEET...SEVERAL HOMES ALONG PARKER SPRINGS ROAD IN CANOOCHEE PROPERTIES BECOME FLOODED. $$
7 follow-up statements
089 WGUS82 KCHS 270209 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1009 PM EDT TUE MAR 26 2013 GAC029-051-103-280209- /O.CON.KCHS.FL.W.0009.000000T0000Z-000000T0000Z/ /EDEG1.1.ER.130326T0807Z.130331T0000Z.000000T0000Z.NO/ 1009 PM EDT TUE MAR 26 2013 THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR EDEN. * AT 9 PM TUESDAY THE STAGE WAS 9.6 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.8 FEET BY SATURDAY EVENING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * AT 12.0 FEET...THE BOTTOM FLOOR OF SEVERAL HOMES AT MORGANS BRIDGE BEGIN TO FLOOD. THE BOAT RAMP AND CAMPGROUND ALONG DASHERS LANDING ROAD NEAR EDEN ARE IMPACTED. $$ GAC267-279-280209- /O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/ /REDG1.1.ER.130325T0315Z.130328T0000Z.000000T0000Z.NO/ 1009 PM EDT TUE MAR 26 2013 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 9 PM TUESDAY THE STAGE WAS 14.2 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 15.5 FEET BY WEDNESDAY EVENING THEN BEGIN A SLOW FALL. * AT 14.0 FEET...FLOODING OF SEVERAL RIVERSIDE UNIMPROVED ROADS AND SOME AGRICULTURAL LAND OCCURS. $$ GAC109-280209- /O.CON.KCHS.FL.W.0013.000000T0000Z-130330T1200Z/ /CNOG1.1.ER.130326T2030Z.130327T1800Z.130330T0000Z.NO/ 1009 PM EDT TUE MAR 26 2013 THE FLOOD WARNING CONTINUES FOR THE CANOOCHEE RIVER NEAR CLAXTON. * AT 9 PM TUESDAY THE STAGE WAS 11.4 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 11.8 FEET BY WEDNESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EVENING. * AT 11.0 FEET...SEVERAL HOMES ALONG PARKER SPRINGS ROAD IN CANOOCHEE PROPERTIES BECOME FLOODED. $$
105 WGUS82 KCHS 271344 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 944 AM EDT WED MAR 27 2013 GAC029-051-103-281344- /O.CON.KCHS.FL.W.0009.000000T0000Z-000000T0000Z/ /EDEG1.1.ER.130326T0807Z.130331T1800Z.000000T0000Z.NO/ 944 AM EDT WED MAR 27 2013 THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR EDEN. * AT 9 AM WEDNESDAY THE STAGE WAS 10.0 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.9 FEET BY SUNDAY EARLY AFTERNOON. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * AT 10.0 FEET...THE DNR BOAT RAMP AT MORGANS BRIDGE IS NO LONGER ACCESSIBLE. $$ GAC109-281344- /O.EXT.KCHS.FL.W.0013.000000T0000Z-130328T2100Z/ /CNOG1.1.ER.130326T2030Z.130327T0845Z.130328T0900Z.NO/ 944 AM EDT WED MAR 27 2013 THE FLOOD WARNING CONTINUES FOR THE CANOOCHEE RIVER NEAR CLAXTON. * AT 8 AM WEDNESDAY THE STAGE WAS 11.4 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE EARLY THURSDAY. * AT 11.0 FEET...SEVERAL HOMES ALONG PARKER SPRINGS ROAD IN CANOOCHEE PROPERTIES BECOME FLOODED. $$
660 WGUS82 KCHS 280139 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 939 PM EDT WED MAR 27 2013 GAC029-051-103-290139- /O.CON.KCHS.FL.W.0009.000000T0000Z-000000T0000Z/ /EDEG1.2.ER.130326T0807Z.130401T1800Z.000000T0000Z.NO/ 939 PM EDT WED MAR 27 2013 THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR EDEN. * AT 9 PM WEDNESDAY THE STAGE WAS 10.5 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.1 FEET BY MONDAY EARLY AFTERNOON. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * AT 12.0 FEET...THE BOTTOM FLOOR OF SEVERAL HOMES AT MORGANS BRIDGE BEGIN TO FLOOD. THE BOAT RAMP AND CAMPGROUND ALONG DASHERS LANDING ROAD NEAR EDEN ARE IMPACTED. $$ SCC015-043-089-290138- /O.EXT.KCHS.FL.W.0014.000000T0000Z-130401T0000Z/ /JAMS1.1.ER.130328T0336Z.130328T1800Z.130331T1200Z.NO/ 939 PM EDT WED MAR 27 2013 THE FLOOD WARNING CONTINUES FOR THE SANTEE RIVER NEAR JAMESTOWN. * AT 8 PM WEDNESDAY THE STAGE WAS 9.9 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE TO NEAR 10.4 FEET BY THURSDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING. * AT 10.0 FEET...WATER COVERS NUMEROUS LOGGING ROADS AND INUNDATES TIMBER LAND ADJACENT TO THE RIVER. MOST ACCESS POINTS TO WEE TEE STATE FOREST ARE CUT OFF. $$ GAC267-279-290138- /O.EXT.KCHS.FL.W.0010.000000T0000Z-130401T0200Z/ /REDG1.1.ER.130325T0315Z.130327T1315Z.130331T1400Z.NO/ 939 PM EDT WED MAR 27 2013 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 9 PM WEDNESDAY THE STAGE WAS 14.4 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE LATE SUNDAY MORNING. * AT 14.0 FEET...FLOODING OF SEVERAL RIVERSIDE UNIMPROVED ROADS AND SOME AGRICULTURAL LAND OCCURS. $$ GAC109-282100- /O.CON.KCHS.FL.W.0013.000000T0000Z-130328T2100Z/ /CNOG1.1.ER.130326T2030Z.130327T0845Z.130328T0900Z.NO/ 939 PM EDT WED MAR 27 2013 THE FLOOD WARNING CONTINUES FOR THE CANOOCHEE RIVER NEAR CLAXTON. * AT 9 PM WEDNESDAY THE STAGE WAS 11.2 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE EARLY THURSDAY. * AT 11.0 FEET...SEVERAL HOMES ALONG PARKER SPRINGS ROAD IN CANOOCHEE PROPERTIES BECOME FLOODED. $$
298 WGUS82 KCHS 281429 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1029 AM EDT THU MAR 28 2013 GAC029-051-103-291429- /O.CON.KCHS.FL.W.0009.000000T0000Z-000000T0000Z/ /EDEG1.2.ER.130326T0807Z.130401T1200Z.000000T0000Z.NO/ 1029 AM EDT THU MAR 28 2013 THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR EDEN. * AT 9 AM THURSDAY THE STAGE WAS 10.9 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.2 FEET BY MONDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * AT 12.0 FEET...THE BOTTOM FLOOR OF SEVERAL HOMES AT MORGANS BRIDGE BEGIN TO FLOOD. THE BOAT RAMP AND CAMPGROUND ALONG DASHERS LANDING ROAD NEAR EDEN ARE IMPACTED. $$ SCC015-043-089-291429- /O.EXT.KCHS.FL.W.0014.000000T0000Z-000000T0000Z/ /JAMS1.1.ER.130328T0345Z.130330T0000Z.000000T0000Z.NO/ 1029 AM EDT THU MAR 28 2013 THE FLOOD WARNING CONTINUES FOR THE SANTEE RIVER NEAR JAMESTOWN. * AT 9 AM THURSDAY THE STAGE WAS 10.3 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 10.9 FEET BY TOMORROW EVENING THEN BEGIN A SLOW FALL. * AT 10.0 FEET...WATER COVERS NUMEROUS LOGGING ROADS AND INUNDATES TIMBER LAND ADJACENT TO THE RIVER. MOST ACCESS POINTS TO WEE TEE STATE FOREST ARE CUT OFF. $$ GAC267-279-291429- /O.EXT.KCHS.FL.W.0010.000000T0000Z-130401T0400Z/ /REDG1.1.ER.130325T0315Z.130328T1800Z.130331T1600Z.NO/ 1029 AM EDT THU MAR 28 2013 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 10 AM THURSDAY THE STAGE WAS 14.8 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 14.9 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EARLY AFTERNOON. * AT 14.0 FEET...FLOODING OF SEVERAL RIVERSIDE UNIMPROVED ROADS AND SOME AGRICULTURAL LAND OCCURS. $$ GAC109-291200- /O.EXT.KCHS.FL.W.0013.000000T0000Z-130329T1200Z/ /CNOG1.1.ER.130326T2030Z.130327T0845Z.130329T0000Z.NO/ 1029 AM EDT THU MAR 28 2013 THE FLOOD WARNING CONTINUES FOR THE CANOOCHEE RIVER NEAR CLAXTON. * AT 9 AM THURSDAY THE STAGE WAS 11.1 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 11.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. * AT 11.0 FEET...SEVERAL HOMES ALONG PARKER SPRINGS ROAD IN CANOOCHEE PROPERTIES BECOME FLOODED. $$
744 WGUS82 KCHS 290145 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 944 PM EDT THU MAR 28 2013 GAC029-051-103-300144- /O.CON.KCHS.FL.W.0009.000000T0000Z-000000T0000Z/ /EDEG1.2.ER.130326T0807Z.130331T1800Z.000000T0000Z.NO/ 944 PM EDT THU MAR 28 2013 THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR EDEN. * AT 9 PM THURSDAY THE STAGE WAS 11.4 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 12.5 FEET BY SUNDAY EARLY AFTERNOON THEN BEGIN A SLOW FALL. * AT 12.0 FEET...THE BOTTOM FLOOR OF SEVERAL HOMES AT MORGANS BRIDGE BEGIN TO FLOOD. THE BOAT RAMP AND CAMPGROUND ALONG DASHERS LANDING ROAD NEAR EDEN ARE IMPACTED. $$ SCC015-043-089-300144- /O.CON.KCHS.FL.W.0014.000000T0000Z-000000T0000Z/ /JAMS1.1.ER.130328T0345Z.130331T0000Z.000000T0000Z.NO/ 944 PM EDT THU MAR 28 2013 THE FLOOD WARNING CONTINUES FOR THE SANTEE RIVER NEAR JAMESTOWN. * AT 8 PM THURSDAY THE STAGE WAS 10.6 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 11.5 FEET BY SATURDAY EVENING THEN BEGIN A SLOW FALL. * AT 12.0 FEET...SEVERAL DIRT LOGGING ROADS BECOME IMPASSABLE. $$ GAC267-279-300144- /O.EXT.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/ /REDG1.1.ER.130325T0315Z.130329T1800Z.000000T0000Z.NO/ 944 PM EDT THU MAR 28 2013 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 9 PM THURSDAY THE STAGE WAS 15.1 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 15.4 FEET BY EARLY FRIDAY AFTERNOON THEN BEGIN A SLOW FALL. * AT 14.0 FEET...FLOODING OF SEVERAL RIVERSIDE UNIMPROVED ROADS AND SOME AGRICULTURAL LAND OCCURS. $$ GAC109-300144- /O.EXT.KCHS.FL.W.0013.000000T0000Z-130330T0600Z/ /CNOG1.1.ER.130326T2030Z.130327T0845Z.130329T1800Z.NO/ 944 PM EDT THU MAR 28 2013 THE FLOOD WARNING CONTINUES FOR THE CANOOCHEE RIVER NEAR CLAXTON. * AT 9 PM THURSDAY THE STAGE WAS 11.1 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE EARLY FRIDAY AFTERNOON. * AT 11.0 FEET...SEVERAL HOMES ALONG PARKER SPRINGS ROAD IN CANOOCHEE PROPERTIES BECOME FLOODED. $$
067 WGUS82 KCHS 291359 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 959 AM EDT FRI MAR 29 2013 GAC029-051-103-301359- /O.CON.KCHS.FL.W.0009.000000T0000Z-000000T0000Z/ /EDEG1.2.ER.130326T0807Z.130331T1200Z.000000T0000Z.NO/ 959 AM EDT FRI MAR 29 2013 THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR EDEN. * AT 9 AM FRIDAY THE STAGE WAS 11.8 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 12.7 FEET BY SUNDAY MORNING THEN BEGIN A SLOW FALL. * AT 12.0 FEET...THE BOTTOM FLOOR OF SEVERAL HOMES AT MORGANS BRIDGE BEGIN TO FLOOD. THE BOAT RAMP AND CAMPGROUND ALONG DASHERS LANDING ROAD NEAR EDEN ARE IMPACTED. $$ SCC015-043-089-301359- /O.CON.KCHS.FL.W.0014.000000T0000Z-000000T0000Z/ /JAMS1.1.ER.130328T0345Z.130329T1330Z.000000T0000Z.NO/ 959 AM EDT FRI MAR 29 2013 THE FLOOD WARNING CONTINUES FOR THE SANTEE RIVER NEAR JAMESTOWN. * AT 9 AM FRIDAY THE STAGE WAS 10.9 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL REMAIN NEARLY STEADY OR SLOWLY FALL. * AT 10.0 FEET...WATER COVERS NUMEROUS LOGGING ROADS AND INUNDATES TIMBER LAND ADJACENT TO THE RIVER. MOST ACCESS POINTS TO WEE TEE STATE FOREST ARE CUT OFF. $$ GAC267-279-301359- /O.CON.KCHS.FL.W.0010.000000T0000Z-000000T0000Z/ /REDG1.1.ER.130325T0315Z.130329T0515Z.000000T0000Z.NO/ 959 AM EDT FRI MAR 29 2013 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 9 AM FRIDAY THE STAGE WAS 15.0 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 15.1 FEET BY THIS AFTERNOON THEN BEGIN A SLOW FALL. * AT 14.0 FEET...FLOODING OF SEVERAL RIVERSIDE UNIMPROVED ROADS AND SOME AGRICULTURAL LAND OCCURS. $$ GAC109-300600- /O.CON.KCHS.FL.W.0013.000000T0000Z-130330T0600Z/ /CNOG1.1.ER.130326T2030Z.130327T0845Z.130329T1800Z.NO/ 959 AM EDT FRI MAR 29 2013 THE FLOOD WARNING CONTINUES FOR THE CANOOCHEE RIVER NEAR CLAXTON. * AT 9 AM FRIDAY THE STAGE WAS 11.1 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE THIS AFTERNOON. * AT 11.0 FEET...SEVERAL HOMES ALONG PARKER SPRINGS ROAD IN CANOOCHEE PROPERTIES BECOME FLOODED. $$
901 WGUS82 KCHS 300305 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1105 PM EDT FRI MAR 29 2013 GAC109-300335- /O.CAN.KCHS.FL.W.0013.000000T0000Z-130330T0600Z/ /CNOG1.1.ER.130326T2030Z.130327T0845Z.130329T2145Z.NO/ 1105 PM EDT FRI MAR 29 2013 THE FLOOD WARNING IS CANCELLED FOR THE CANOOCHEE RIVER NEAR CLAXTON. * AT 10 PM FRIDAY THE STAGE WAS 10.89 FEET. * FLOOD STAGE IS 11.0 FEET. * FELL BELOW FLOOD STAGE AT 6 PM FRIDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.3 FEET BY SUNDAY MORNING. * AT 11.0 FEET...SEVERAL HOMES ALONG PARKER SPRINGS ROAD IN CANOOCHEE PROPERTIES BECOME FLOODED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Mar 26, 1:53 PM EDT, 11 minutes earlier.
Area forecast discussion, Mar 26, 1:53 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
153 PM EDT TUE MAR 26 2013
.SYNOPSIS...
DRY AND UNSEASONABLY COOL HIGH PRESSURE WILL PREVAIL THROUGH THE
WEEK. WARMER WEATHER WILL RETURN FOR EARLY NEXT WEEK AS A COLD
FRONT IMPACTS THE REGION.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE RAISED A FREEZE WARNING TONIGHT FOR MUCH OF THE
REGION...EXCEPT GENERALLY COASTAL COUNTIES.
REST OF TODAY...CLOUDS HAVE DEVELOPED AS EXPECTED...WHICH IS
LIMITING WIND GUSTS...ESPECIALLY OVER THE SC REGION...AND KEEPING
TEMPS TO ONLY AROUND 50 MOST PLACES. HAVE LOWERED HIGHS A DEG OR
SO TO ACCOUNT FOR CLOUDS AND LATEST TRENDS...BUT STILL IN THE
LOWER 50S...WARMEST OVER THE SOUTH WITH LESS CLOUDS. GIVEN
SLIGHTLY BETTER MIXING DUE TO LESS CLOUDS OVER THE SOUTHERN AND SE
REGION...EXPECT SLIGHTLY HIGHER WIND GUSTS IN THAT AREA THROUGH
REST OF TODAY.
LAKE WINDS...WINDS HAVE BEEN MUCH LIGHTER THAN EXPECTED DUE TO
CLOUD COVER AND POOR MIXING. THUS...HAVE CANCELED THE WIND
ADVISORY FOR TODAY. COULD STILL SEE WINDS OF 15 TO 20 KT...MAINLY
CLOSER TO THE LAKE SHORE THIS AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
STILL CONCERNED ABOUT FREEZING TEMPERATURES ACROSS MUCH OF THE
AREA TONIGHT. THUS...FREEZE WATCH STILL IN PLACE FOR TONIGHT.
TONIGHT...THE SURFACE HIGH POSITIONED OVER THE LOWER MS VALLEY WILL
SHIFT A BIT FURTHER EASTWARD. AS IT DOES...THE GRADIENT WILL
CONTINUE TO RELAX RESULTING IN LESS LOW LEVEL FLOW OVERNIGHT. 850 MB
TEMPS WILL FALL TO AROUND -6C AND WITH AREAS AWAY FROM THE COAST
LIKELY DECOUPLING...BETTER RADIATIONAL COOLING CONDITIONS WILL
EXIST. GUIDANCE CONTINUES TO SUPPORT AT OR JUST BELOW FREEZING TEMPS
FOR MUCH OF THE FORECAST AREA...AND WITH BETTER CONDITIONS IN
PLACE...CONFIDENCE IS HIGH ENOUGH TO HOIST A FREEZE WATCH FOR ALL
COUNTIES EXCEPT FOR THE IMMEDIATE COAST.
THERE IS LITTLE OVERALL CHANGE TO THE PATTERN ALOFT THROUGH
FRIDAY...WITH A BROAD LOW AMPLITUDE TROUGH COVERING THE EASTERN
STATES AND THE WESTERN ATLANTIC...WITH RIDGING IN THE WESTERN PART
OF THE NATION. THE RESULTING NW FLOW WILL MAINTAIN A COOL/CHILLY AIR
MASS IN PLACE ACROSS THE FORECAST AREA...WITH TEMPS TO CONTINUE AT
LEVELS FAR BELOW LATE MARCH NORMS. DAY AND COOL CONTINENTAL SURFACE
HIGH PRESSURE STRETCHING FROM NORTHERN CANADA THROUGH THE UPPER
MIDWEST OF THE CONUS TO THE GULF OF MEXICO ON WEDNESDAY...WILL SHIFT
SLOWLY EAST THURSDAY AND SITUATE ITSELF OVERHEAD ON FRIDAY. DESPITE
PLENTIFUL INSOLATION EACH DAY...LOW LEVEL THICKNESS FORECAST
SUPPORTS TEMPS NO HIGHER THAN MAYBE 60 ON WEDNESDAY...59-63 THURSDAY
AND THE LOWER AND MIDDLE 60S ON FRIDAY.
THE BIGGEST FORECAST CHALLENGE WILL BE IN REGARDS TO NIGHT TIME
MINIMUMS AND THE POTENTIAL FOR FROST AND/OR FREEZING CONDITIONS.
GIVEN THAT THE SURFACE HIGH IS STILL WEST OF THE APPALACHIANS
WEDNESDAY NIGHT...GEOSTROPHIC WINDS DROP NO LOWER THAN 10 OR 15 KT.
THUS THE RISK FOR FROST APPEARS SMALL...BUT AN ADVECTIVE FREEZE IS
CERTAINLY POSSIBLE FAR INLAND. THERE IS A GREATER CHANCE OF WINDS
DECOUPLING THURSDAY NIGHT...SO WITH BETTER RADIATIONAL COOLING THERE
MAY BE A HIGHER PROBABILITY OF FROST AND/OR A FREEZE. FOR FRIDAY
NIGHT IT WILL BE A BATTLE BETWEEN STRONG RADIATIONAL COOLING WITH
THE HIGH ATOP THE AREA...BUT AT THE SAME TIME INCREASING HIGH LEVEL
CLOUDS FROM THE WEST AND NW.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
THE LARGE SCALE MID AND UPPER PATTERN WILL ESSENTIALLY BE UNCHANGED
FOR LATE IN THE WEEK...WITH A NW CYCLONIC FLOW OVER THE EASTERN
UNITED STATES AND RIDGING IN THE SW. HOWEVER...SOME AMPLIFICATION
WILL TRANSPIRE EARLY NEXT WEEK AS A CYCLONE ALOFT DIGS OVER THE
WESTERN PART OF THE COUNTRY AND A SECOND AND STRONGER CYCLONE ALOFT
DROPS MOVES THROUGH THE GREAT LAKES. THE FLOW LOCALLY WILL STILL BE
NW INTO SATURDAY...BUT THEN BECOMES MORE ZONAL SUNDAY AND MONDAY. AT
THE SAME TIME AT THE SURFACE...HIGH PRESSURE ACROSS SOUTHERN SC AND
SE GA WILL MOVE INTO THE ATLANTIC SATURDAY. A NORTHERN STREAM SHORT
WAVE TROUGH WILL TRIGGER THE FORMATION OF LOW PRESSURE IN THE
MIDWEST AND OHIO VALLEY SUNDAY THAT LIFTS NE INTO SE CANADA ON
MONDAY. A COLD FRONT TRAILING FROM THIS FEATURE WILL APPROACH LATE
SUNDAY/SUNDAY NIGHT...THEN MOVES THROUGH ON MONDAY. WE/RE NOT
CONVINCED YET ON THE AMOUNT OF MOISTURE RETURN WITH THE WESTERLY
FLOW ALOFT...SO WE PREFER NO TO GO ANYTHING MORE THAN SLIGHT CHANCE
POPS AT THIS STAGE. WARMER CONDITIONS WILL FINALLY MAKE A RETURN AS
MARCH CHANGES INTO APRIL...MAKING IT FEEL MUCH MORE LIKE THE
CALENDAR INDICATES.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR THROUGH 12Z WEDNESDAY. WINDS HAVE NOT BEEN AS STRONG AS
EXPECTED THIS AFTERNOON FOR KCHS...LIKELY DUE TO SCT-BKN CLOUD
COVER. HAVE LOWERED GUST VALUES FOR THIS AFTERNOON.
HOWEVER...LESS CLOUDS AND DEEPER MIXING OVER KSAV HAS ALLOWED FOR
WIND GUSTS OF 25-30 KTS. HOWEVER...THINK CLOUDS WILL THICKER OVER
KSAV TOO...WHICH SHOULD LOWER GUST VALUES CLOSER TO 25 KTS THIS
AFTERNOON. WINDS WILL DROP DOWN TO 10 KTS OR LESS TONIGHT AS THE
INVERSION DEVELOPS. CIGS THIS AFTERNOON WILL BE VFR...WITH
CLEARING SKIES TONIGHT.
EXTENDED AVIATION OUTLOOK...VFR.
&&
.MARINE...
REST OF TODAY...WINDS HAVE NOT BEEN AS STRONG AROUND CHS HARBOR
TODAY...LIKELY DUE TO COOLER TEMPS AND CLOUD COVER. HAVE DROPPED
SCA FOR THE HARBOR AND EXPECT WINDS OF 15 TO 20 KTS REST OF TODAY.
OTHERWISE...MARGINAL SCA CONDITIONS CONTINUE ACROSS THE REST OF
THE MARINE AREA FOR TODAY AND INTO THIS EVENING. WILL LIKELY BE
DROPPING SCA FOR AT LEAST THE NEAR SHORE WATERS LATER TONIGHT/EARLY
THIS EVENING AS GRADIENT GRADUALLY WEAKENS.
WEDNESDAY THROUGH FRIDAY...THE COASTAL WATERS WILL LIE UNDER THE
EASTERN SIDE OF CONTINENTAL HIGH PRESSURE THROUGH EARLY
FRIDAY...BEFORE THE HIGH SHIFTS ABOVE THE LOCAL MARINE AREA FRIDAY.
MARINERS CAN EXPECT SMALL SURGES IN WIND DURING THE LATE NIGHT AND
EARLY MORNING HOURS THROUGH THE PERIOD...BUT EVEN SO...CONDITIONS DO
REMAIN BELOW ANY SMALL CRAFT ADVISORY CRITERIA.
SATURDAY THROUGH SUNDAY...AN ANTICYCLONE ACROSS THE WATERS THE START
OF THE WEEKEND WILL SHIFT EAST THEREAFTER IN ADVANCE OF A COLD FRONT
THAT WILL MOVE INTO THE SE STATES LATE SUNDAY. QUIET CONDITIONS ON
SATURDAY WILL GIVE WAY TO A TIGHTENING OF THE PRESSURE GRADIENT
BETWEEN THE ATLANTIC RIDGE AND UPSTREAM COLD FRONT FOR SUNDAY...AND
WE MIGHT BE CLOSE TO REQUIRING SMALL CRAFT ADVISORIES ON SUNDAY.
&&
.CLIMATE...
RECORD LOW TEMPS...
MARCH 26TH...
KCHS...24 SET IN 1947.
KSAV...34 SET IN 2006 AND 1979. ***RECORD LOW TIED THIS MORNING***
KCHL...33 SET IN 1940.
MARCH 27TH...
KCHS...26 SET IN 1955.
KSAV...26 SET IN 1955.
KCHL...28 SET IN 1955.
MARCH 28TH...
KCHS...32 SET IN 1969.
KSAV...33 SET IN 1955.
KCHL...37 SET IN 1982 AND PREVIOUS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FREEZE WARNING FROM 4 AM TO 9 AM EDT WEDNESDAY FOR GAZ087-088-
099>101-114>116-118-137-138.
SC...FREEZE WARNING FROM 4 AM TO 9 AM EDT WEDNESDAY FOR SCZ040-
042>045-047.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ352-
354.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR AMZ350.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR AMZ374.
&&
SYNOPSIS...
NEAR TERM...RFM
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
CLIMATE...Hazardous weather outlook, Mar 26, 1:38 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 138 PM EDT TUE MAR 26 2013 GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-271745- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER- 138 PM EDT TUE MAR 26 2013 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ140-SCZ052-271745- INLAND MCINTOSH-TIDAL BERKELEY- 138 PM EDT TUE MAR 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-271745- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 138 PM EDT TUE MAR 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-271745- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 138 PM EDT TUE MAR 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 9:46 PM EDT | River Flood Warning | CHS | Burke, Emanuel, Jenkins | 36 hr |
| Mar 26, 3:42 AM EDT | Freeze Watch | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 10 hr |
| Mar 26, 1:34 PM EDT | Freeze Warning | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 19 hr |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.